Hail, Campbell
- When
- August 4, 5:30 PM MST to 5:50 PM MST
- Where
- Campbell County, 6 mi NE of Rozet
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 44.350, -105.117
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 4, 1:15 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 215 PM MDT WED AUG 4 2004 .DISCUSSION...LOW CLDS STILL LINGERING ACROSS MUCH OF WRN SD EARLY THIS AFTN. NE WY HAS BEEN SUNNY ALL DAY AND HAS WARMED NICELY INTO THE MID 80S. A WEAK S/W IS CURRENTLY MVG INTO N CTRL WY AND EXPECT A FEW TSMS TO DEVELOP OVER NE WY AFT 21Z. CAPE VALUES FCST TO BE BETWEEN 750-1000J/KG WITH ENOUGH SHEAR FOR SOME ROTATING STORMS. SHEAR REALLY INCREASES THIS EVENING AS LL JET PICKS UP OVER WRN SD INTO ERN MT. STRONG THETA-E ADVECTION ALSO OVER WRN SD OVERNIGHT AND EXPECT THAT SOME STORMS WILL MOVE INTO THIS AREA. HAVE INCLUDED 20-30 POPS OVER THE CWA. SHOULD BE A MILD NIGHT IN NE WY WITH FAIRLY STRONG SELY WINDS...SLIGHTLY COOLER OVR SD. TMRW RDG AXIS WL BE RIGHT OVER FAR WRN SD. A WEAK WARM FNT EXPECTED TO BE JUST S OF I-90...BUT FCST SOUNDINGS SHOW A PRETTY GOOD CAP IN PLACE THRU THE DAY AND HAVE LEFT FCST DRY FOR NOW. TEMPS SHOULD WARM UP INTO THE 80S TO LWR 90S. LLJ WILL PICK UP LVR WRN SD DURING THE EVENING LKS LIKE BEST CHANCE FOR STORMS WL BE OVER FAR NW SD WHERE NOSE OF THE JET WL BE LOCATED ALONG WITH SOME STRONG THETA-E ADV. ALSO BROUGHT SOME LOW POPS OVER NE WY AND REMAINDER OF WRN SD DURING THE EVENING AS A COUPLE OF DISTURBANCES BRUSH THE AREA. FRI INTO FRI NIGHT WL SEE A COUPLE OF DISTURBANCES MVG THRU AREA. THE FIRST ONE WL AFFECT NE WY AND NW SD DURING THE AFTN AND A SECOND WL MOVE IN OVERNIGHT INTO NE WY AND FAR WRN SD. BEST INSTABILITY WL BE LOCATED OVER NW SD WITH CAPE VALUES OF 1500-2000J/KG FCST. RIGHT NOW SHEAR LOOKS PRETTY WEAK. ANOTHER DISTURBANCE MOVES THRU SAT AND PUSHES THRU A FAIRLY STRONG COLD FRONT FOR THIS TIME OF THE YEAR. BY SUN AND MON...HIGHS WL STRUGGLE TO GET MUCH ABOVE THE MID 70S AND LOWS AT NIGHT COULD FALL INTO THE 40S IN THE HILLS AND LWR 50S PLNS. WARMER AIR RETURNS BY THE MIDDLE OF NEXT WEEK AS UPR RDG REBUILDS AND HIGHS GET BACK TO NEAR AVERAGE. HAVE ALSO KEPT FCST DRY FOR MON-WED. && .UNR...WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 542 AM MDT WED AUG 4 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 542 AM MDT (642 AM CDT) WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. THE MOST PROBABLE LOCATION FOR SEVERE THUNDERSTORMS WILL BE OVER THE BLACK HILLS AND NORTHEASTERN WYOMING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY...SOME OF WHICH MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 184 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417790, 5417791.